Alert archive / Mississippi / Tornado Warnings in 1999

Tornado Warning 42, NWS New Orleans, LA

August 14, 1999Harrison County, Mississippi

NWS New Orleans, LA issued this tornado warning at Aug 14, 1999, 6:03 PM CDT for Harrison County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 1999, 6:03 PM CDT (23:03 UTC)
Expired
Aug 14, 1999, 6:35 PM CDT
In force
32 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Harrison County, MS

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 1999-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1007 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 1999-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1007 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WFUS1 KNEW 142303 RRA
TORNEW
MSC047-142335-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
603 PM CDT SAT AUG 14 1999

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS LA HAS ISSUED A...

* TORNADO WARNING FOR
   - SOUTHERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 635 PM CDT

* AT 600 PM CDT... SHERIFFS DEPARTMENT REPORTED A TORNADO IN
  OF GULFPORT MOVING SOUTHWEST AT 10 MPH.

IF YOU ARE IN THESE AREAS...SEEK SHELTER IN A SMALL INTERIOR ROOM
AWAY FROM WINDOWS

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO.  CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS.  IF YOU ARE CAUGHT IN THE PATH OF
A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING.  IF NO
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Aug 14, 2:30 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Aug 14, 2:30 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
230 PM CDT SAT AUG 14 1999

A WEAK COLD FRONT ACROSS CENTRAL LA AND MS WILL MOVE SOUTH TONIGHT
TO NEAR THE COAST AROUND SUNRISE SUNDAY. DRY AIR WILL MOVE OVER THE
AREA TONIGHT AND SUNDAY. MAX TEMPERATURES BEHIND THE FRONT WILL BE A
FEW DEGREES COOLER. THE DRIER AIR AND SLIGHTLY COOLER AIR WILL KEEP
THE HEAT INDEX BELOW 100 DEGREES SUNDAY AND MONDAY.

THE 500 MB HIGH OVER THE TEXAS PANHANDLE WILL MOVE E INTO AR AND OK.
SURFACE HIGH IS EXPECTED TO REMAIN OVER THE MID WEST THROUGH THE
FORECAST PERIOD. THIS WILL BEING INCREASING SUBSIDENCE OVER THE
AREA. WITH THE HIGH IN PLACE AND THE AIRMASS DRY EXPECT LITTLE
CLOUDINESS OR HAZE THROUGH MONDAY.

MCB 68/93/67/93 0000  BTR 72/94/72/94 0000
MSY 77/94/74/93 0000  BIX 77/96/77/94 0000

.NEW...NONE.
LA...NONE
MS...NONE.

23

In the hours before

Local storm report, Aug 14, 3:55 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LOUISIANA
355 PM CDT SAT AUG 14 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

0310 PM    POINTE COUPEE             LA   STRONG WINDS
                                          SHERIFFS OFFICE REPORTED
                                          TREES AND POWER LINES IN
                                          POINTE COUPEE PARISH ABOUT
                                          10 MILES S OF NEW ROADS.
Local storm report, Aug 14, 3:55 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LOUISIANA
355 PM CDT SAT AUG 14 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

0310 PM    NEW ROADS                 LA   WIND DAMAGE
08/14/99   POINTE COUPEE                  SHERIFFS OFFICE REPORTED
                                          TREES AND POWER LINES IN
                                          POINTE COUPEE PARISH ABOUT
                                          10 MILES S OF NEW ROADS.
Local storm report, Aug 14, 3:55 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LOUISIANA
355 PM CDT SAT AUG 14 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

0310 PM    NEW ROADS                 LA   WIND DAMAGE
08/14/99   POINTE COUPEE                  SHERIFFS OFFICE REPORTED
                                          TREES AND POWER LINES IN
                                          POINTE COUPEE PARISH ABOUT
                                          10 MILES S OF NEW ROADS.
Local storm report, Aug 14, 3:55 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LOUISIANA
355 PM CDT SAT AUG 14 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

0310 PM    POINTE COUPEE             LA   STRONG WINDS
                                          SHERIFFS OFFICE REPORTED
                                          TREES AND POWER LINES IN
                                          POINTE COUPEE PARISH ABOUT
                                          10 MILES S OF NEW ROADS.
Local storm report, Aug 14, 4:27 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LOUISIANA
427 PM CDT SAT AUG 14 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

0414 PM    MADISONVILLE             LA    WIND DAMAGE
08/14/99   ST TAMMANY                     POLICE DEPARTMENT REPORTED
                                          POWER LINES DOWN IN THE
                                          MADISONVILLE AREA
Local storm report, Aug 14, 4:27 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LOUISIANA
427 PM CDT SAT AUG 14 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

0414 PM    MADISONVILLE             LA    WIND DAMAGE
08/14/99   ST TAMMANY                     POLICE DEPARTMENT REPORTED
                                          POWER LINES DOWN IN THE
                                          MADISONVILLE AREA

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 5:08 PM CDTSevere Thunderstorm WarningLIXJackson47 min
Aug 14, 5:13 PM CDTTornado WarningLIXPearl River17 min
Aug 14, 5:28 PM CDTSevere Thunderstorm WarningLIXHancock47 min
Aug 14, 5:33 PM CDTSevere Thunderstorm WarningLIXHarrison32 min
Aug 14, 6:39 PM CDTSevere Thunderstorm WarningLIXHancock46 min

Nearby

Tornado Warnings in Mississippi, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.